clexane injections

Hi,is any one on clexane inj. and have problems injecting into abdomen or legs. I now have been on them since lastOctober. Usually black and blue, change area,s,but the needle just wont go in and it is so painful, i did mention it to my Oncologist but she did,nt seem concerned,told me to ask a Nurse,i did she said to inject where its clear of bruises, still not much help. also sometimes the plastic protection part that shoots out when you have finished doesnt pop out. Thank you all, any help would be appreciated. Meg xx

10 Replies

  • Hi I am on the enoxaparin injections since May in my abdomen ,I have no bruising my husband does mine ,try wiping the area before you inject ,go in at 45 degrees and go slow and do not rewipe ,all so moisturize every day as help me .xxx Ann

  • Hi, the clexane injectors should be 90 degrees, perpendicular and upright....their differant to other injections which are 45 degrees xx

  • Hi Sandra had these back in 2010, each day for 6 mths but I did the deeds myself, always in her tummy but only few bruises. Sometimes they hurt sometimes they didnt...yes somtimes the spring retractor misfired. You can use any fleshy part of the body where you are able to pinch an inch before injecting. So areas you cannot reach but someone else can should be fine. Xx paul

  • Hi I had to inject with Clexane due to DVT while on chemo. It is not a nice experience to have to administer to yourself but it is yet another part of this treatment we have to endure. My onc nurse told me to pinch a bit of skin on my tummy not to hard and insert the needle sliding it under the skin pressing at the same time, use a different area at the same time every day .some times the needle sticks so just pull out slowly .

    Unfortunately I was covered in bruises also ,not sure if nurses would do better! so I thinks it's par for the course. I was on Clexane for 12 months, six months after chemo finished.

    I went on holiday 2 months ago and was advised to inject a small dose before flying it still bruised so I would not say I know how to administer. Sorry you are experiencing this I would suggest you speak to you onc nurse or your own doctors nurse just to check how you are administering best of luck and my best wishes there will be better days to come X

  • Hi I was on the injections for about a year. Were you told not to inject same place each time. Are you able to get someone else do them for you? I had same bruises. So I got hubbie to do them. The secret is to get the needle going in as straight as possible. Hope this help.

  • Yes my skin tough and hard to inject but do it slowly and good idea to moisturise first make the skin softer I am a bit naughty and do them every other day as sometimes I just think sod it. Love Jenny xxx

  • I was on Tinzaparin anti-coagulant injections for over a year. My stomach was covered in bruises and lumpy hematomas from the daily jabs. I also have lengthy scarring (from abdominal surgeries) that I had to avoid so it was tricky finding a new spot to inject every day. I so sympathise. Have you tried putting ice on prior to injecting? Also I changed to injecting late evening so I could inject and then put on a loose nighty so nothing was pressing against the area. This seemed to help a bit with the bruising. Do ask your doctor/nurse again - maybe they can adjust the dose. I was on a treatment dose for many months after the clots had gone before changing to a lower prophylactic dose. This lower dose didn't cause quite so much bruising.

    best wishes


  • Thank you all so much for getting back to me,I have my treatment on Thursday,I will have a word with the nurse,you have giving me lots of good advice here,which I will try. I will let you all know how I get on,love meg xx

  • I've been injecting for two years or more now and find ice helps to prevent bruising and pain from injecting. However some bruising is unavoidable.

  • Hi Meg,

    I've been using Clexane for 2 years now. I always inject into my tummy but usually have an array of bruises too. Clexane come in the spring back syringes you mention and also little syringes. I do think I'm slightly better on the smaller syringes but not sure why. I just request them from the pharmacy when I submit the

    repeat prescription. The doctors told me that you must make sure that the the needle is inserted well into

    the skin to help minimise the bruising and lumps.

    I have to say that I have the same problem as you most of the time though.

    Linda xx

You may also like...